MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE

BOSTON SCIENTIFIC CORPORATION AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM; PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Model Number M00553690
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the name of the healthcare facility is (b)(6) medical ctr.Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.
 
Event or Problem Description
It was reported to boston scientific corporation that an axios stent and electrocautery enhanced delivery system was to be implanted transduodenal to pancreas to treat a pseudocyst during a stent placement procedure performed on (b)(6) 2023.During the procedure, when stent deployment was attempted, the distal flange of the axios stent was unable to deploy.The stent was partially deployed on the delivery system when it was removed from the patient.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
Block e1: the name of the healthcare facility is (b)(6) medical ctr.The healthcare facility address is (b)(6).Block h6: imdrf device code a15 captures the reportable event of stent partially deployed.Block h10: an axios stent and electrocautery-enhanced delivery system were received for analysis.The stent was received partially deployed and the delivery system was received in position 2.During functional inspection, the catheter lock was unlocked by sliding it to the right and then the catheter control hub was moved up and down.The catheter was able to advance through the luer without resistance.Lastly, the stent hub was moved down to the second and fourth position and the stent was able to be deployed.The length of the stent was measured and found to be within specification.No visible problems were noted to the stent and delivery system.Product analysis confirmed the reported event of stent partially deployed because the stent was received partially deployed.A product labeling review identified that the device was used per the instructions for use (ifu) / product label.Additionally, stent partially deployed is noted within the ifu as a potential adverse event associated with the use of the device.Therefore, a review and analysis of all available information indicated the most probable cause is known inherent risk of device.
 
Event or Problem Description

Brand Name
AXIOS STENT AND ELECTROCAUTERY ENHANCED DELIVERY SYSTEM
Common Device Name
PANCREATIC STENT, COVERED, METALLIC, REMOVABLE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17611047
Report Number3005099803-2023-04527
Device Sequence Number6534919
Product Code PCU
UDI-Device Identifier00191506008093
UDI-Public00191506008093
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K203132
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/08/2024
Device Model NumberM00553690
Device Catalogue Number5369
Device Lot Number0030684111
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/04/2023
Supplement Date Received by Manufacturer09/13/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown